Alert archive / North Carolina / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 3, NWS Wilmington, NC

January 9, 20244 counties in North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jan 9, 2024, 3:34 PM EST for 4 counties in North Carolina. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 9, 2024, 3:34 PM EST (20:34 UTC)
Expired
Jan 9, 2024, 4:30 PM EST
In force
56 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, Pender County, NC

The radar

The Wilmington radar (KLTX), 42 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 9, 1:46 PM ESTTornado WatchSPC9 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2024-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2024-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
411 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 9, 2:44 PM EST, 50 minutes earlier.

Area forecast discussion, Jan 9, 2:44 PM EST, 50 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
244 PM EST Tue Jan 9 2024

.SYNOPSIS...
An intense and expansive low pressure system will affect the area
with strong gradient and gusty winds through tonight. In addition
there will be a threat for severe thunderstorms from midday thru
early this evening. Damaging winds and possible tornadoes are the
main severe threats. Skies improve by daybreak Wed with gusty
winds continuing thru the day. High pressure to bring much
improved winds and clear skies Wed night into Fri followed by
the next potential storm system late Fri through Sat.

&&

.UPDATE...
Tornado Watch now in effect for all of northeast South Carolina
and southeast North Carolina. A couple of warnings have already
been issued.

Dewpoints took a long time to increase, but now we're finally
seeing dewpoints in the mid 60s for most areas. The Cape Fear
region is the only one left, with dewpoints still lingering in
the 57-62 range. These dewpoints are expected to increase as
well, which will aid in the severe weather setup. KLTX radar
loops show that the instability is starting to come alive a bit,
especially offshore. The squall line to the west is still a
concern, but storms offshore coming onshore is also coming a
trend to watch. All hazards remain in play.

Elsewhere, updated 18Z TAF discussion found below.

&&

.NEAR TERM /THROUGH TONIGHT/...
Mid-level closed low across the lower to mid-Mississippi River
Valley is progged to lift NE-ward to the Great Lakes by Wed
morning. PVA feeding this upper low will keep a sub 980mb low
active along with it. The sfc cyclonic pressure field is quite
expansive and all the accompanying kinematics. Tremendous shear
with this system as winds in the low levels ie. 925mb approach
60+ kt at 1 point when these winds pushing across the FA this
aftn and evening. The tightened sfc pg and any mixing from
aloft definitely warrants the Wind Adv for inland locales away
from the coast. The High Wind warning for the immediate coast
aided by the onshore trajectory of the SE-S winds from off the
Atlantic, where a Storm warning resides (currently starts at
10am for the local waters). A line of strong/severe convection
will accompany the cold front from mid-afternoon to off the ILM
CWA Coast by mid-evening. Will not need much instability given
the low level wind fields for this activity to produce damaging
winds. With a favorable hodograph ahead of the cold front,
could see tornadic activity, although much of the convection
will be low topped based. Discrete convection ahead of the main
line is also a possibility as in SPC's discussion.
Nevertheless, an ACTIVE Weather Day for the Carolinas.

The coastal warm front is taking its sweet time in pushing
onshore early this morning, with latest sfc obs indicating some
onshore movement, ie. JMPier, Southport, N Myrtle observing SE
winds. The warm front will continue to push onshore and inland,
while lifting northward across the remainder of the ILM CWA by
early to mid daytime morning. Look for SE winds and temps to
increase prior to daybreak Tue, and further dramatically
increase to well into the 60s by midday as the sfc pg further
tightens and wind fields in the lower levels become more
southerly. Any further increase in temps will be limited by
cloud cover and pcpn. After the CFP, look for some CAA under
continued gusty SW to WSW winds as drier air and CAA overtake
the region. Have only indicated partial clearing given the
moisture remaining mid-levels and hier. Tonights lows drop back
into the 40s with a few upper 30s far WNW area of the ILM CWA.

Guidance continues to paint minor coastal flood issues along
the immediate NC and SC coast issues during this mornings high
tide with a remote possibility of another minor coastal flood
breach late this afternoon and early this evening. The
astronomical high tide late today is the lower of the 2, which
means it would take a further increase in wind stress to push
hier. This afternoon will observe a better wave run-up given
the larger waves (High Surf Advisory in effect) when compared
to this morning. Will likely see many "cliffs" carved into the
local sand dune structure along the local beaches. The lower
Cape Fear River will observe minor coastal flood thresholds
breached for 2 to possibly 3 consecutive high tides starting
with this mornings. The onshore winds and the runoff from todays
rainfall will help fuel its minor coastal flood occurrences. A
New Moon is slated for Jan 11th with the higher tidal ranges
occurring after the New Moon.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Winds will still be breezy early Wednesday, with gusts to
30-35 mph as pressure gradient remains tight. Winds will be
weakening late morning/midday Wednesday surface cyclone
continues to move further away well to the north. Cool weather
Wednesday, with highs in the low 50s, will become seasonable on
Thursday as mid level ridge builds in from the south and surface
high pressure moves overhead.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
ext system is expected to impact our area Friday into Friday
night. Upper trough lifts north along/west of the Appalachians
late Friday with the associated surface cyclone moving northeast
from ArkLaTex early Friday to the Great Lakes region by
Saturday morning. As the warm front lifts north across the CWA
during the day Friday, will see increase rain associated with
isentropic lift with some upper level PVA assistance.
Combination of the daytime rain and displacement of the upper
trough later in the day, going to be tough to get surface based
instability and potent lift later Friday as the cold front
approaches. That said, wind profile again looks impressive with
strong shear and low level curvature late Friday so will have to
keep an eye out for severe potential. QPF looks quite meager at
the moment, with only 0.5" or so forecasted Friday-Friday
night.

Cold front moves through Friday night. Low level winds
remain elevated on Saturday, and as clear skies allow for
deeper mixing during the day we might see gusts of 30-40 mph.
CAA behind Friday's system will lead to below normal temps for
next weekend with clear, dry weather. Zonal flow aloft Sunday
into Monday before a longwave trough deepens over the central
U.S. early next week. Low pressure may develop over the
Southeast early next week.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Mostly MVFR ceilings and stout ESE winds to open the 18Z TAF
period. Consistent winds at 25-30 kts with gusts up to 45-49 kts
have been recorded across the board, and gusts up to 60 kts are
possible at times, particularly with strong storms. LLWS is the
strongest it has been at quite some time, to the tune of
020/18065KT or there about. MVFR to IFR ceilings continue
through much of this evening as the squall line moves through.
Flight categories very gradually improve during the late evening
and overnight hours in a west-to-east fashion. VFR takes over
through the rest of the period. Wind shear will continue, but at
slower speeds.

Extended Outlook...VFR through the remainder of the workweek.
The next strong low pressure system will affect the region late
Friday night through Saturday with flight restrictions
expected.

&&

.MARINE...
Through Tonight...SCA conditions to yield to Gale conditions
around daybreak Tue, and continue worsening to Storm Conditions
by mid to late this morning. Storm conditions to persist until
the QLCS line moves off the mainland and thru the waters later
this evening. Storm conditions will drop back to Gale conditions
for the remainder of the overnight. A tightened sfc pg and winds
especially in the low levels, just off the deck, reach up to 60
to 70 kt. How much of the cooler near shore shelf waters will
help in preventing those hier winds from reaching the ocean sfc.
The dynamics of this expansive low pressure system will likely
overcome any effects from the 50s SSTs and as a result should
see the advertised Storm gusts occur. Short period, relatively
speaking, will dominate the seas spectrum even when they peak in
the 10 to 16 foot range later this afternoon thru this evening.
20 foot seas are not out of the question just beyond the coastal
wasters, ie 41013. Seas will build off the SE-S winds today,
which will become SW after the line of convection moves across
the local waters tonight. Thus putting a limit or actually
resulting seas subsiding-some overnight.

Wednesday through Saturday Night...Gale-force winds early
Wednesday will be quickly weakening during the day, with winds
dropping below 25 kt before sundown. Seas in turn will also be
improving throughout the day, starting at 7-12 ft Wednesday
morning and lowering to 5-7 ft by evening hours, with dominant
period of 10 sec from the south. Conditions expected to drop
below advisory criteria Wednesday night. High pressure Thursday
will maintain benign marine conditions with winds and seas
continue to weaken. The next system will impact our area Friday
and Friday night as another strong low pressure system to the
north brings gusty winds and rain to the Carolinas. Conditions
forecasted to become hazardous beginning late Friday, with gale-
force winds and seas 6-9 ft Friday night through the day
Saturday.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Wind Advisory until 10 PM EST this evening for SCZ017-023-024-
     032-033-039-055-058-059.
     High Wind Warning until 10 PM EST this evening for SCZ054-056.
     High Surf Advisory until 7 AM EST Wednesday for SCZ054-056.
NC...Wind Advisory until 10 PM EST this evening for NCZ087-096-099-
     105-107-109.
     High Wind Warning until 10 PM EST this evening for NCZ106-108-
     110.
     High Surf Advisory until 7 AM EST Wednesday for NCZ106-108-110.
MARINE...Storm Warning until midnight EST tonight for AMZ250-252-254-
     256.

&&

SYNOPSIS...DCH
UPDATE...IGB
NEAR TERM...DCH
SHORT TERM...VAO
LONG TERM...VAO
AVIATION...IGB
MARINE...DCH/VAO
Hazardous weather outlook, Jan 9, 2:16 PM EST, 1 hour 18 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
216 PM EST Tue Jan 9 2024

AMZ250-252-101930-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
216 PM EST Tue Jan 9 2024

...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING...
...STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Storm Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Gale conditions to persist later tonight into Wednesday followed by
downgrade to Small Craft Advisory conditions later Wednesday into
early Thursday.

A line of strong to severe thunderstorms (that may contain very
little lightning) will move off the mainland late this afternoon and
evening. They will have the potential to spawn isolated waterspouts.

Late Friday into Saturday: Strong low pressure will affect the area
with SCA conditions, along with the possibility of Gales.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

AMZ254-256-101930-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
216 PM EST Tue Jan 9 2024

...TORNADO WATCH 5 IN EFFECT UNTIL 6 PM EST THIS EVENING...
...STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Storm Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Gale conditions to persist later tonight into Wed followed by
downgrade to Small Craft Advisory conditions later Wed into early
Thu.

A line of strong to severe thunderstorms (that may contain very
little lightning) will move off the mainland late this afternoon and
evening. They will have the potential to spawn isolated waterspouts.

Late Friday into Saturday: Strong low pressure will affect the area
with SCA conditions, along with the possibility of Gales.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ106-108-110-101930-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-
216 PM EST Tue Jan 9 2024

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EST THIS EVENING...
...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   High Surf Advisory.
   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

A line of strong to severe thunderstorms (that may contain very
little lightning) will move across the area this afternoon and early
evening. They will cause fairly widespread straight line wind damage
and may spawn isolated tornadoes.

Late Friday into Saturday: Strong low pressure may affect the area
with heavy rainfall and strong gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

SCZ054-056-101930-
Coastal Horry-Coastal Georgetown-
216 PM EST Tue Jan 9 2024

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EST THIS EVENING...
...TORNADO WATCH 5 IN EFFECT UNTIL 6 PM EST THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   High Surf Advisory.
   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

A line of strong to severe thunderstorms (that may contain very
little lightning) will move across the area this afternoon and early
evening. They will cause fairly widespread straight line wind damage
and may spawn isolated tornadoes.

Late Friday into Saturday: Strong low pressure may affect the area
with heavy rainfall and strong gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ107-101930-
Inland New Hanover-
216 PM EST Tue Jan 9 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
EST THIS EVENING...
...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A line of strong to severe thunderstorms (that may contain very
little lightning) will move across the area this afternoon and early
evening. They will cause fairly widespread straight line wind damage
and may spawn isolated tornadoes.

Above-normal tides and runoff from the heavy rainfall could produce
minor coastal flooding along the lower Cape Fear River during both
high tides Tue which may continue into Wed.

Late Friday into Saturday: Strong low pressure may affect the area
with heavy rainfall and strong gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

SCZ017-023-024-032-033-039-055-058-059-101930-
Marlboro-Darlington-Dillon-Florence-Marion-Williamsburg-
Inland Georgetown-Central Horry-Northern Horry-
216 PM EST Tue Jan 9 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
EST THIS EVENING...
...TORNADO WATCH 5 IN EFFECT UNTIL 6 PM EST THIS EVENING...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105-109-101930-
Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-
216 PM EST Tue Jan 9 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
EST THIS EVENING...
...TORNADO WATCH 7 IN EFFECT UNTIL 9 PM EST THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

IGB

In the hours before

Special weather statement, Jan 9, 12:15 PM EST, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1215 PM EST Tue Jan 9 2024

NCZ087-096-091730-
Robeson NC-Bladen NC-
1215 PM EST Tue Jan 9 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BLADEN AND
NORTHEASTERN ROBESON COUNTIES THROUGH 1230 PM EST...

At 1215 PM EST, Doppler radar was tracking a strong thunderstorm over
Hestertown, or near Lumberton, moving northeast at 100 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lumberton, St. Pauls, Smiths, Rex, Howellsville, Tolarsville, Duart,
Ammon, Hestertown, Robeson Community College, Tobermory, Barker Ten
Mile, White Oak, Jerome, Parkton, Rennert, Tar Heel, Raynham, and
Southeastern Regional Medical Center.

This includes Interstate 95 in North Carolina between mile markers 9
and 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3490 7894 3484 7890 3485 7880 3485 7849
      3448 7901 3458 7921 3495 7903
TIME...MOT...LOC 1715Z 216DEG 85KT 3460 7904

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

21
Local storm report, Jan 9, 12:27 PM EST, 3 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
1227 PM EST Tue Jan 09 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 AM     Non-Tstm Wnd Dmg 1 W Lake City           33.87N  79.77W
01/09/2024                   Florence           SC   County Official

            Downed tree on Deep River St near Moore St. Time
            provided was time of report.

&&

Event Number ILM2400001

RJB
Local storm report, Jan 9, 3:13 PM EST, 21 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
313 PM EST Tue Jan 09 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     Tstm Wnd Dmg     5 SSW Elizabethtown     34.56N  78.63W
01/09/2024                   Bladen             NC   Emergency Mngr

            Tree down along Mercer Mill Brown Marsh Rd.

&&

Event Number ILM2400002

ABW
Local storm report, Jan 9, 3:22 PM EST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
322 PM EST Tue Jan 09 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     Waterspout       4 SW North Myrtle Beach 33.79N  78.73W
01/09/2024                   Horry              SC   Trained Spotter

            Waterspout observed offshore of Windy Hill Beach.

&&

Event Number ILM2400003

ABW
Local storm report, Jan 9, 3:28 PM EST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
328 PM EST Tue Jan 09 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     Tstm Wnd Dmg     7 ENE Elizabethtown     34.65N  78.49W
01/09/2024                   Bladen             NC   Emergency Mngr

            Power line down along Hope Drive near intersection with
            White Lake Drive.

&&

Event Number ILM2400004

ABW

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 8:19 PM ESTRiver Flood WarningILMRobeson21 days
Jan 9, 12:15 PM ESTSpecial Weather StatementILMRobeson15 min
Jan 9, 1:55 PM ESTSevere Thunderstorm WarningILMColumbus50 min
Jan 9, 1:58 PM ESTSpecial Marine WarningILM62 min
Jan 9, 2:49 PM ESTSevere Thunderstorm WarningILMBladen, Columbus41 min
Jan 9, 2:52 PM ESTSpecial Marine WarningILM38 min
Jan 9, 2:55 PM ESTSpecial Marine WarningILM65 min
Jan 9, 2:58 PM ESTTornado WarningILMBrunswick, Columbus47 min
Jan 9, 3:00 PM ESTSpecial Marine WarningILM60 min
Jan 9, 3:11 PM ESTCoastal Flood AdvisoryILMNew Hanover8 hr
Jan 9, 3:41 PM ESTSevere Thunderstorm WarningILMRobeson49 min
Jan 9, 3:59 PM ESTTornado WarningILMBladen, Robeson16 min
Jan 9, 4:01 PM ESTSpecial Marine WarningILM89 min
Jan 9, 4:15 PM ESTSevere Thunderstorm WarningILMBrunswick, New Hanover30 min
Jan 9, 4:21 PM ESTTornado WarningILMBrunswick, New Hanover24 min
Jan 9, 4:32 PM ESTSevere Thunderstorm WarningILMPender16 min
Jan 9, 4:39 PM ESTSevere Thunderstorm WarningILMNew Hanover, Pender40 min
Jan 9, 4:59 PM ESTSevere Thunderstorm WarningILMRobeson61 min
Jan 9, 5:06 PM ESTTornado WarningILMPender12 min
Jan 9, 5:09 PM ESTSevere Thunderstorm WarningILMBrunswick, New Hanover51 min
Jan 9, 5:26 PM ESTSpecial Marine WarningILM64 min
Jan 9, 5:30 PM ESTSevere Thunderstorm WarningILMBrunswick, Columbus13 min
Jan 9, 5:34 PM ESTTornado WarningILMBrunswick, New Hanover15 min
Jan 9, 5:45 PM ESTSpecial Marine WarningILM45 min
Jan 9, 5:45 PM ESTSevere Thunderstorm WarningILMBladen, Columbus, Robeson60 min
Jan 9, 5:59 PM ESTSevere Thunderstorm WarningILMNew Hanover, Pender31 min
Jan 9, 6:12 PM ESTTornado WarningILMPender18 min
Jan 9, 6:23 PM ESTSevere Thunderstorm WarningILMBladen, Brunswick, Columbus, Pender22 min
Jan 9, 6:30 PM ESTSpecial Marine WarningILM60 min
Jan 9, 6:43 PM ESTSevere Thunderstorm Warning Considerable damage threatILMBladen, Brunswick, Columbus, New Hanover, Pender77 min
Jan 9, 10:38 AM ESTRiver Flood WarningILMFlorence, Marion15 days
Jan 9, 2:19 PM ESTTornado WarningILMGeorgetown, Horry26 min
Jan 9, 3:58 PM ESTSevere Thunderstorm WarningILMDarlington, Dillon, Florence, Marlboro, Williamsburg62 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.